Nebraska, 2019

Flash Flooding and Flooding in Nebraska, August 22 to 31, 2019

August 22 to 31, 2019 · NWS GID · 11 events in 4 counties and zones

As severe storm/flooding events go, some are definitely better-anticipated than others (forecast-wise). Unfortunately, what transpired on this Thursday evening the 22nd into early Friday morning the 23rd fell into the low-predictability category, as an apparent mesoscale convective vortex (MCV) sparked isolated-but-intense thunderstorms that not only dumped flooding rains on parts of…

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
$4.2 million
Crop damage
$14 million
Events
11

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS GID wrote it up.

As severe storm/flooding events go, some are definitely better-anticipated than others (forecast-wise). Unfortunately, what transpired on this Thursday evening the 22nd into early Friday morning the 23rd fell into the low-predictability category, as an apparent mesoscale convective vortex (MCV) sparked isolated-but-intense thunderstorms that not only dumped flooding rains on parts of Sherman/Buffalo/Howard/Hall/Adams counties, but also brought a damaging combination of winds and hail to parts of Hall/Adams counties. Going into more detail, and starting with the severe weather aspect, around 1:30 a.m. CDT a severe thunderstorm rapidly blossomed over southern Hall County. It started drifting slowly south-southeast, reaching Hastings around 3 a.m. CDT and eventually weakening/dissipating over southern Clay County between 4-5 a.m. CDT. Along the way, this storm produced winds measured as high as 76 MPH at Hastings airport, along with copious amounts of hail up to half dollar size. In Hall County, at least one semi truck was blown over on Interstate 80. However, Hastings was the hardest hit local community, specifically the west side of town and adjacent rural areas, where the wind/hail combo shredded trees and gardens, damaged house siding and ravaged maturing crops. Some hail drifts in/near west Hastings were still visible well into the daytime hours (side note: this was at least the third time in 2019 that severe storms impacted Hastings). Flooding was certainly an issue within Hall/Adams counties as well, particularly in the Amick Acres neighborhood west of Doniphan where a CoCoRaHS observer measured 4.54 of rain. This prompted extensive flooding of basements and overflowed a series of small lakes (at least minor flooding would continue at Amick Acres for several more days). Flooding was less-severe in the Hastings area, but there was still short-term flooding of fields and rural roads (including the brief closure of Showboat Road just east of town).

Although the weather impacts in Hall/Adams counties dominated the local news headlines, significant-but-localized flooding also occurred in more rural areas of southern Sherman, northeastern Buffalo and southeastern Howard counties earlier in the night. Focusing on the more significant event in Sherman/Buffalo counties, a slow-moving series of re-generating storms dumped 2-5+ inches of rain along a narrow corridor from south of Loup City to south of Ravenna, with the majority falling between 7 p.m. and midnight CDT. There were a few unofficial public reports of totals as high as 7-7.50, along with some ground-truth reports of flooding/flash flooding, including water running over portions of Highways 10 and 68. As mentioned at the top, the development and intensity of these evening and overnight storms was not well-anticipated in official forecasts, as numerical models failed to latch onto the apparent influence of a pesky, slow-moving MCV that drifted eastward into South Central Nebraska during the day on the 22nd and stuck around through the night. The larger scale mid-upper air pattern over Nebraska was not very notable, featuring only subtle/low amplitude disturbances ejecting eastward from a trough centered over the Northern Rockies. Adding to the surprising intensity of this convection, mesoscale analysis depicted only weak deep-layer wind shear of no more than 25-30 knots, along with only around 1000 J/kg most-unstable CAPE.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Hastings, NE wrote its last area forecast discussion before the first event at Aug 22, 6:16 PM CST, 2 hours 44 minutes earlier.

Area forecast discussion, Aug 22, 6:16 PM CST, 2 hours 44 minutes before
Area Forecast Discussion
National Weather Service Hastings NE
716 PM CDT Thu Aug 22 2019

.SHORT TERM...(This evening through Friday night)
Issued at 504 PM CDT Thu Aug 22 2019

Apologize for the late issuance...this forecast has been a real
headache in terms of trying to determine short-term details with
any degree of confidence.

Focusing solely on the first 36 hours here, the main issues are a
number of nagging/more-uncertain-than-usual rain and thunderstorm
chances. Will state up front that this is an UNUSUALLY-FRUSTRATING
and tricky weather pattern from a rainfall forecasting
perspective. While it's pretty much a given that we will see off-
and-on rain chances through Friday night (and beyond as covered
below), trying to highlight the more "exact" details such as rain
chances, timing and amounts is proving to be a pain. What we are
more sure of is that widespread cloud cover will continue to
plague us right on through Friday (and likely into Saturday), and
at least patchy fog (perhaps some drizzle?) will likely redevelop
tonight into Friday morning. With Friday expected to be a fairly
similar day to today in terms of fairly widespread low clouds,
expect temperatures to end up similar as well.

Overview of the recent/current weather scene as of 430 PM:
Things would have likely been more straightforward today if not
for a pesky mesoscale convective vortex (MCV) that is currently
highly-visible on radar/satellite imagery over the eastern Custer
County area. Mesoscale forcing from this feature has sparked up a
small complex of strong thunderstorms currently centered near Blue
Hill that is slowly tracking east. So far this activity has
remained sub-severe, but small hail/gusty winds heavy rainfall are
certainly possible. Meanwhile, outside of this primary area of
storms, the vast majority of the coverage area (CWA) has simply
observed a cloudy/mostly cloudy day with an abundance of pesky low
clouds and morning fog. While just enough sunshine has broken out
to boost a few southern locations such as Phillipsburg/Hebron
over the 80-degree mark, most of our CWA is on track to top out no
warmer than 74-78. In the mid-upper levels, our tricky weather
pattern is being supported by a parade of subtle/low amplitude
disturbances kicking out eastward ahead of a larger-scale trough
centered over the Northern Rockies. At the surface, our CWA
remains north of an east-west front stretched through central KS,
giving our area mainly east-southeast breezes around 10 MPH with
occasional higher gusts.

Now looking ahead forecast-wise through these next 3 day/night
periods...

This evening/tonight:
Right off the bat, we are watching the small cluster of strong
storms near Blue Hill for at least marginally-severe hail and/or
winds. Models struggled mightily to pick up on this activity today
as the failed to properly initialize the aforementioned MCV, but
this should continue tracking east and eventually moving out
and/or weakening. Despite not being in a formal SPC Marginal Risk
of severe, the threat of severe through mid-evening is not exactly
zero, as mixed-layer CAPE is a solid 1000-2000 J/kg across most
of the CWA, despite weak deep layer shear only around 30KT. While
most of the CWA will probably remain mainly dry overnight, opted
to carry at least 20-30 rain chances/PoPs all areas through the
night as additional subtle disturbances arrive from the west, with
the overall-highest chances far west late tonight. Even if most
places do not see any true measurable rain, expect at least patchy
fog to re-develop late this evening and overnight, along with
possible patchy drizzle under the widespread low clouds that will
either remain in place or redevelop. Am not currently expecting
widespread/impactful dense fog, but as evidenced this morning at
least hit-and-miss instances cannot be ruled out. If anything,
southeast breezes should be a touch steadier than last night. If
anything, low temps were nudged up very slightly, with most areas
aimed into the mid 60s.

Friday daytime:
In many ways, expecting a similar day to today, especially in
terms of at least light AM fog giving way to rather stubborn and
widespread low clouds, with perhaps some limited sunshine here or
there in the afternoon. Like today, there could easily be a sneaky
MCV around, along with other subtle disturbances tied to the
larger-scale flow. As a result, have at least small rain/storm
chances all areas through the day. Breezes look a touch stronger
than today, with sustained 10-15 MPH/gusts to around 20 MPH common
(especially afternoon). Lowered highs very slightly, but overall
expect similar to today with mainly mid-upper 70s in Neb zones and
low 80s more common in KS.

Friday night:
In theory, perhaps a more widespread chance for rain/storms
especially within our western zones, with lower chances remaining
east of the Highway 281 corridor. These higher chances are driven
by stronger forcing arriving from the west as the larger-scale
trough starts to kick eastward into the Plains. Have introduced
"likely" rain chances to western zones (although still only 60
percent officially), as this could still trend higher as it nears.
Again, we are not outlooked for severe storms by SPC, but will
likely have to watch especially our far west for at least strong
storm and localized heavy rain potential. Low temps similar to
tonight with mainly mid-60s.

.LONG TERM...(Saturday daytime through Thursday)
Issued at 504 PM CDT Thu Aug 22 2019

General overview of this 6-day period:
With as many nagging rainfall/thunderstorm uncertainties that
abound in the short term covered above, at least the first few
days of this time frame are very much prone to the same issues. In
short, there are several, halfway-decent, off-and-on chances for
rain between Saturday daytime and Monday as several upper
disturbances continue to affect the region. Beyond Monday, while
our forecast continues to be littered with a number of mainly
small (20-30 percent) chances, the raw model data from the latest
ECMWF/GFS strongly suggests that most of this time frame will
likely be dry, as our region becomes more influenced by broad mid-
upper level ridging extending northeastward from the southwestern
CONUS. In fact, would not be at all surprised to see some of these
day/night periods (such as Monday night-Tuesday) eventually carry
a completely dry forecast. One thing adding confidence to this
pattern change of sorts to a drier regime is that both ECMWF/GFS
are fairly insistent on a decent cold frontal passage Monday-
Monday night, that should scour out appreciable instability for at
least a few days.

Temperature-wise:
As is almost always the case, confidence is higher in temperatures
through these longer term periods than in rain chances. As a
result, confidence is high that this period as a whole will
average slightly-below normal by late-August standards. More
specifically, high temperatures on most of these days are only
aimed into the mid-upper 70s in most of the CWA (especially Neb
zones), with KS zones more prone to at least low 80s. That being
said, it maybe isn't looking "quite" as cool as previously
advertised on a few days, and highs have trended upward 1-3
degrees with this latest forecast for days such as Tues and Wed.
The overall-warmest day currently looks to be Sunday, but even
then we are only talking low-mid 80s in most Neb zones and perhaps
upper 80s in our far southwest. Overnight lows on most nights
should average in the 60s for Sat- Sun nights, with cooler 50s
then more prevalent through much of next week.

&&

.AVIATION...(For the 00Z KGRI/KEAR TAFS through 00Z Friday)
Issued at 709 PM CDT Thu Aug 22 2019

Rain chances at KEAR and KGRI will be very low tonight into early
tomorrow morning so although there is a chance for a shower or
thunderstorm in the area will be keeping mention out of the TAF
for most periods for now. The bigger issue will be the lowering
ceilings that are expected tonight. IFR ceiling conditions and
possibly even LIFR ceilings will be possible later tonight into
Friday morning. In addition, there could be some patchy fog and
visibility reductions especially a few hours either side of
sunrise. We do expect ceilings and visibility to improve through
the day on Friday.

&&

.GID WATCHES/WARNINGS/ADVISORIES...
NE...None.
KS...None.
&&

SHORT TERM...Pfannkuch
LONG TERM...Pfannkuch
AVIATION...Wesely
Hazardous weather outlook, Aug 22, 4:11 PM CST, 4 hours 49 minutes before
Hazardous Weather Outlook
National Weather Service Hastings NE
511 PM CDT Thu Aug 22 2019

KSZ005>007-017>019-NEZ039>041-046>049-060>064-072>077-082>087-
231200-
Phillips-Smith-Jewell-Rooks-Osborne-Mitchell-Valley-Greeley-Nance-
Sherman-Howard-Merrick-Polk-Dawson-Buffalo-Hall-Hamilton-York-
Gosper-Phelps-Kearney-Adams-Clay-Fillmore-Furnas-Harlan-Franklin-
Webster-Nuckolls-Thayer-
511 PM CDT Thu Aug 22 2019

This Hazardous Weather Outlook is for south central Nebraska and
portions of north central Kansas.

.DAY ONE...This Evening and Tonight.

At least isolated thunderstorm activity is possible almost
anywhere in the outlook area through tonight, but widespread
coverage is not anticipated. Severe storms are not expected,
but a few could be strong enough to produce small hail and gusty
winds, particularly within some counties south of Interstate 80
into this evening.

Due to heavy rain that fell Wednesday morning, flooding continues
along the West Fork Big Blue River in southern Hamilton, southern
York and far northern Fillmore counties. Please refer to the
latest Flood Warning statement for further details.

.DAYS TWO THROUGH SEVEN...Friday through Wednesday.

A Flood Warning remains in effect through Friday afternoon for
the West Fork Big Blue River in southern Hamilton, southern York
and far northern Fillmore counties. Please refer to the latest
Flood Warning statement for further details.

Throughout much of this six-day period, there are a number of
chances for at least spotty thunderstorm activity within various
parts of the outlook area. Please note that this is a very
tricky-to-forecast summer weather pattern, so many of these
thunderstorm chances are subject to change as they get closer.
That being said, most of the highest chances for potentially more
widespread activity should concentrate between Friday night and
Monday, with an overall-drier weather pattern expected to settle
in beyond that.

.SPOTTER INFORMATION STATEMENT...

Spotter activation should not be needed through tonight, but any
reports of possible hail or gusty winds would be appreciated.

&&

More information may be obtained at the following web page:
   https://www.weather.gov/hastings

Pfannkuch

In the hours before

Special weather statement, Aug 22, 3:40 PM CST, 5 hours 20 minutes before
Special Weather Statement
National Weather Service Hastings NE
440 PM CDT Thu Aug 22 2019

NEZ075-085-222230-
Adams NE-Webster NE-
440 PM CDT Thu Aug 22 2019

...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN WEBSTER AND
SOUTHEASTERN ADAMS COUNTIES UNTIL 530 PM CDT...

At 439 PM CDT, Doppler radar was tracking a strong thunderstorm near
Blue Hill, or 21 miles south of Hastings, moving northeast at 20 mph.

Penny size hail and wind gusts up to 50 mph will be possible with
this storm.

Locations impacted include...
Blue Hill, Bladen, Cowles and Rosemont.

LAT...LON 4014 9855 4032 9863 4046 9828 4018 9827
TIME...MOT...LOC 2139Z 243DEG 16KT 4028 9849

Mangels
Special weather statement, Aug 22, 4:13 PM CST, 4 hours 47 minutes before
Special Weather Statement
National Weather Service Hastings NE
513 PM CDT Thu Aug 22 2019

NEZ086-222300-
Nuckolls NE-
513 PM CDT Thu Aug 22 2019

...SIGNIFICANT WEATHER ADVISORY FOR NUCKOLLS COUNTY UNTIL 600 PM
CDT...

At 513 PM CDT, Doppler radar was tracking a strong thunderstorm near
Lawrence, or 26 miles south of Hastings, moving east at 20 mph.

Penny size hail and wind gusts up to 50 mph will be possible with
this storm.

Locations impacted include...
Nelson, Lawrence, Oak and Nora.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.

&&

LAT...LON 4006 9788 4005 9827 4035 9827 4035 9789
TIME...MOT...LOC 2213Z 266DEG 18KT 4021 9830

Mangels
Local storm report, Aug 22, 8:15 PM CST, 45 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE HASTINGS NE
915 PM CDT THU AUG 22 2019

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0810 PM     FLOOD            6 S LOUP CITY           41.19N 98.98W
08/22/2019                   SHERMAN            NE   LAW ENFORCEMENT

            3 TO 5 INCHES OF WATER RUNNING OVER HIGHWAY
            10.

&&

MANGELS
Special weather statement, Aug 22, 8:36 PM CST, 24 minutes before
Special Weather Statement
National Weather Service Hastings NE
936 PM CDT Thu Aug 22 2019

NEZ061-230315-
Buffalo NE-
936 PM CDT Thu Aug 22 2019

...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN BUFFALO COUNTY UNTIL
1015 PM CDT...

At 936 PM CDT, Doppler radar was tracking a strong thunderstorm over
Poole, or 20 miles northeast of Kearney, moving south at 5 mph.

Nickel size hail and wind gusts up to 50 mph will be possible with
this storm.

Locations impacted include...
Poole.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.

&&

LAT...LON 4090 9872 4082 9872 4075 9898 4097 9899
      4102 9886
TIME...MOT...LOC 0236Z 338DEG 6KT 4096 9891

Mangels

The radar

The Grand Island radar (KUEX), 93 km away, was scanning. The volume nearest the first event began at 02:58 UTC.

Open the radar archive at this moment

Event by event

4 thunderstorm wind, 4 flood, 2 flash flood, 1 hail. Local standard time, as filed.

Flash Flood, Sherman

When
August 22, 9:00 PM CST to August 23, 2:15 AM CST
Where
Sherman County, 3.75 mi SW of Rockville to 4.3 mi NNW of Rockville
Cause
Heavy Rain
Property damage
$250,000
Crop damage
$1.0 million
Reported by
Emergency Manager
Coordinates
41.082, -98.902

The following highways were closed to flash flooding: Highway 10 about 6 miles south of Loup City on Wiggle Creek, Highway 10 about 5 miles east of Hazard, and Highway 68 about four miles north of Ravenna. A rainfall amount of 7 inches was reported about 6 miles south of Loup City, with water flooding a home basement and other outbuildings. A rainfall amount of 7.5 inches was reported about 6 miles north northwest of Ravenna, occurring on top of 4.5 inches of rain from two days ago. Several county roads were flooded in the area.

Thunderstorm Wind, Hall

When
August 23, 12:30 AM CST
Where
Hall County, 4.95 mi SSW of Alda
Measured
65 kt (75 mph) estimated gust
Property damage
$25,000
Reported by
Law Enforcement
Coordinates
40.800, -98.490

Wind gusts estimated to be near 75 MPH caused semi trucks to be blown over on Interstate 80 near mile marker 305.

Thunderstorm Wind, Hall

When
August 23, 1:12 AM CST
Where
Hall County, 0.65 mi SSE of Rosedale
Measured
65 kt (75 mph) estimated gust
Property damage
$125,000
Crop damage
$3.0 million
Reported by
NWS Employee
Coordinates
40.712, -98.474

Wind gusts estimated to be near 75 MPH resulted in a large hardwood tree being snapped. Crop damage in the area was severe due to the combination of wind and hail of unknown size.

Thunderstorm Wind, Adams

When
August 23, 1:59 AM CST to 2:15 AM CST
Where
Adams County, 2 mi ENE of Juniata to (Hsi)hastings Arpt
Measured
66 kt (76 mph) measured gust
Property damage
$1.0 million
Crop damage
$5.0 million
Reported by
ASOS
Coordinates
40.591, -98.485

A 76 MPH wind gust was measured by the Hastings Airport ASOS at 2:59 AM CDT. Wind gusts were estimated to be near 70 to 75 MPH along this path. A light helicopter was blown over at the Hastings Airport. Quarter to half dollar size hail was also reported near the airport, which combined with intense winds to shred trees, crops and gardens, and damage house siding, in and near the west side of Hastings.

Hail, Adams

When
August 23, 2:15 AM CST
Where
Adams County, 0.38 mi SSE of (Hsi)hastings Arpt
Measured
1.25 in hail
Property damage
$1.3 million
Crop damage
$5.0 million
Reported by
NWS Employee
Coordinates
40.595, -98.427

Copious amounts of hail up to half dollar size was reported near the Hastings Airport. Accompanied by wind gusts near 70 to 75 MPH, this hail shredded area trees, crops and gardens, and damaged house siding, in and near the west side of Hastings. Hail drifts were still visible in/near west Hastings hours after the storm passed.

Flood, Sherman

When
August 23, 2:15 AM CST to 7:00 PM CST
Where
Sherman County, 3.74 mi SW of Rockville to 4.3 mi SSE of Rockville
Cause
Heavy Rain
Property damage
$125,000
Reported by
Emergency Manager
Coordinates
41.082, -98.902

Areal flooding continued after initial flash flooding. Portions of Highway 10 and Highway 68 were closed from areal flooding. Also South River Road was closed due to flooding.

Thunderstorm Wind, Adams

When
August 23, 2:30 AM CST to 2:50 AM CST
Where
Adams County, 2 mi N of Pauline
Measured
56 kt (64 mph) estimated gust
Property damage
$250,000
Reported by
NWS Employee
Coordinates
40.449, -98.350

Wind gusts estimated to be between 60 and 65 MPH lasted for approximately 20 minutes.

Flash Flood, Hall

When
August 23, 4:00 AM CST to 7:00 AM CST
Where
Hall County, 2.8 mi WNW of Doniphan to 1.5 mi W of Doniphan
Cause
Heavy Rain
Property damage
$500,000
Reported by
Emergency Manager
Coordinates
40.785, -98.420

Several homes experienced flooded basements and flooding from overflowing small lakes at the Amick Acres neighborhood west of Doniphan. With additional bouts of heavy rain, flooding persisted for over a week there. A CoCoRaHS observer near Doniphan measured an incredible 11.91 of rain between Aug. 21-26, and 16.76 for the entire month. Also, shorter-term, 24-hour rain totals from around Hall County on the 22nd (via CoCoRaHS) included 5.98 inches 4 miles south southwest of Alda, 4.54 inches 3 miles west of Doniphan, and 3.67 inches 6 miles west northwest of Hansen.

Flood, Buffalo

When
August 23, 5:00 AM CST to 7:00 PM CST
Where
Buffalo County, 1.1 mi SE of Ravenna to 1.19 mi SE of Ravenna
Cause
Heavy Rain
Reported by
Emergency Manager
Coordinates
41.020, -98.914

Mud Creek was out of its banks and flowing across Highway 68, on the south side of Ravenna.

Flood, Adams

When
August 23, 10:00 AM CST to 8:00 PM CST
Where
Adams County, 2.46 mi NNE of Hastings to 7.62 mi NE of Hastings
Cause
Heavy Rain
Property damage
$125,000
Reported by
NWS Employee
Coordinates
40.611, -98.358

The West Fork of the Big Blue River flooded, causing Showboat Road to be closed for a brief period of time. A 24-hour rainfall total of 4.02 inches was reported from 5 miles north-northeast of Juniata.

Flood, Hall

When
August 23, 1:00 PM CST to August 31, 11:59 PM CST
Where
Hall County, 2.8 mi WNW of Doniphan to 1.5 mi W of Doniphan
Cause
Heavy Rain
Property damage
$500,000
Reported by
Emergency Manager
Coordinates
40.785, -98.420

Several homes experienced flooded basements and flooding from overflowing small lakes at the Amick Acres neighborhood west of Doniphan. With additional bouts of heavy rain, flooding persisted for over a week there. A CoCoRaHS observer near Doniphan measured an incredible 11.91 of rain between Aug. 21-26, and 16.76 for the entire month.

What these are

Flash Flood
Flooding that begins within six hours of the rain that causes it, or of a dam or levee failure or ice jam release, often with deadly speed.
Thunderstorm Wind
Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
Hail
Hail three-quarters of an inch or larger, or smaller hail that caused damage, filed with the largest stone measured.
Flood
Flooding that develops more slowly than a flash flood: rivers leaving their banks, or water standing over land for an extended time.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Nebraska in 2019Every state in 2019This day in weather historyWarnings in Nebraska, August 2019

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 850031, 849744, 849745, 849748, 849743, 850032, 849751, 850034, 850033, 850315, 850327.